MAUDE Adverse Event Report: CONVATEC Cure Catheter®; CURE CATHETER® FOR MEN & WOMEN

CONVATEC Cure Catheter®; CURE CATHETER® FOR MEN & WOMEN
Model Number 510863
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
End user reported multiple uti's while using the cure f14 catheter throughout her life, unknown lots, unknown mu/s, unknown qty.Consumer has been using this product cure f14 nearly all her life she said as she was born with spina bifida and the need for catheterization via her urethra.Call was kept brief as she had to get to an appointment.She said twice she doesn't think her utis are caused by the catheters but rather the conditions she has.Consumer said her chronic utis have caused her multiple hospital stays, treated with antibiotics most recently as a week ago.She said her utis have been more frequent lately but have occurred all throughout her life.She said her utis are always checked by her md with urine testing and this is how she is diagnosed with utis.She was born with spina bifida and has been cathing all her life, mostly 7 x a day sometimes more or less depending on how much water she drinks.We explored her catheterization technique and she often still uses the catheter if it becomes unsterile prior to insertion.Often it will touch the counter and then she will wipe the catheter itself down with a baby wipe prior to insertion.She said she has never used lubricant before either.I reminded her the importance of keeping the catheter as sterile as possible prior to insertion to prevent uti.She was appreciative of the reminder.She does make sure to wash her hands prior to cathing, wipes her urethra with a baby wipe and sometimes she will use gloves as well.She denies any history of kidney stones/bladder stones.She is aware her chronic constipation can put her at risk for utis and she is working with her md to prevent this as well.She said she is following up with her md for this and they recently recommended a supplement which she just purchased as well and will start.She said she has tried multiple catheter samples in the past and prefers her cure f14.She does not like closed systems.Denies any alternative samples at this time.No photo available.Lot number information has been confirmed and no additional lot number information is available.
 
Additional Manufacturer Narrative
This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4).Manufacturing site: (b)(4).

Brand Name
Cure Catheter®
Common Device Name
CURE CATHETER® FOR MEN & WOMEN
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15275134
Report Number1049092-2022-00315
Device Sequence Number12381817
Product Code KOD
UDI-Device Identifier00815947020215
UDI-Public00815947020215
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510863
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale